VYVANSE HELP

This topic contains 2 replies, has 3 voices, and was last updated by  jwilli 1 week, 3 days ago.

  • Author
    Posts
  • #172037

    jd____
    Participant

    Been on Vyvanse for 7 years and in the last year i have noticed some changes. It is making me mentally spiral and generally feel dysphoria. I have been taking instant release dex instead to avoid these negative side effects. i have discussed with a fellow adhd’er and she noticed a similar change at the same time i did. when i am on it I have no natural confidence despite being very confident the days i don’t take… it on these days i have zero focus. Any theorys/ suggestions?

    i feel like the formula has changed honestly

  • #172052

    Penny Williams
    Keymaster

    It could be that something is affecting the way the medication is working for you… a change is physical or mental health, a change in diet, less exercise, etc. A healthy lifestyle amplifies the efficacy of medication and any other treatment.

    There are other reviews of Vyvanse here and you may find others who have experienced the same: https://www.additudemag.com/medication/vyvanse/

    Penny
    ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism

  • #172058

    jwilli
    Participant

    Hi jd, I noticed your post as I just got back on after some time off this forum. I too am having some issues with Vyvance. I’ve only been taking it on and off for about a year and a half. Before that I took a break from treatment for a few years to try natural alternatives. Exercise is always good and eating a healthier diet with certain supplements helped me somewhat too, but nothing alleviates and sooths my ADHD symptoms better than prescribed stimulants, like Adderall XR, and methylphenidate etc…I was diagnosed about 25 years ago with ADHD and dysthymia (mild depression) by a psychiatrist. He tried me on a few different meds until we found that just Ritalin worked the best for me! Ritalin was a wonder drug for me and also alleviated my dysthymia. Over the years my psychiatrist switched me to Adderall and then Adderall XR which worked wonders for me too! For years those stimulants soothed my fidgety body and mind and allowed me to settle down, concentrate, focus and thoroughly complete each task at hand.

    It essentially helped me to get shit done like normal people, and stay gainfully employed in a high stress, but high reward job for years!
    But back to Vyvance, I have tried 20mg, 30mg 40mg and now recently tried the 50mg. The problems I’m dealing with seem to stem from formulation inconsistences, not dosage, but what’s in the active ingredients here. I know the listed active ingredient is ONLY supposed to be lisdexamfetamine dimesylate, which turns into dextroamphetamine after it combines with lysine in your digestive tract. But for me the effects can vary greatly from month to month, prescription to prescription.
    When it’s working right, the Vyvance usually takes about an hour to metabolize before I feel any positive effects of the stimulant to start working, and then it stays with me most of the day. But other times like now, shortly after taking the Vyvance the initial feelings and physiological effects I get are the like opposite of the typical stimulant effect. It’s a woozy, spacey even dizzy feeling. My thinking gets slowed and the worst part about this initial “Vyvance” effect is I have a very difficult time staying on task and concentrating and remembering what the heck I’m even doing!…I laugh now but it can be pretty frustrating.
    The problem is all this happens before the stimulant even has a chance to metabolize into dextroamphetamine and take effect!!…So, it leads me to feel like I’m being drugged with some other active ingredient that’s mixed into the Vyvance. Are you experiencing a problem like this?

    • This reply was modified 1 week, 3 days ago by  jwilli.
    • This reply was modified 1 week, 3 days ago by  jwilli.
    • This reply was modified 1 week, 3 days ago by  jwilli.

You must be logged in to reply to this topic.